Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2011, 5:12 PM CDT for Burnet County, Travis County, Williamson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 5:12 PM CDT (22:12 UTC)
- Expired
- May 11, 2011, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 51 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
205 WUUS54 KEWX 112212 SVREWX TXC053-453-491-112300- /O.NEW.KEWX.SV.W.0034.110511T2212Z-110511T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 512 PM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BURNET COUNTY... NORTHWESTERN TRAVIS COUNTY... WEST CENTRAL WILLIAMSON COUNTY... * UNTIL 600 PM CDT. * AT 505 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SMITHWICK...OR NEAR MARBLE FALLS...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE LIBERTY HILL...LEANDER... CEDAR PARK...SERENADA...ROUND ROCK...GEORGETOWN DAM AND GEORGETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3075 9768 3051 9763 3047 9824 3062 9828 TIME...MOT...LOC 2212Z 260DEG 26KT 3055 9815 $$
4 follow-up statements
577 WWUS54 KEWX 112219 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 PM CDT WED MAY 11 2011 TXC053-453-491-112300- /O.CON.KEWX.SV.W.0034.000000T0000Z-110511T2300Z/ BURNET TX-WILLIAMSON TX-TRAVIS TX- 519 PM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN TRAVIS...WEST CENTRAL WILLIAMSON AND SOUTH CENTRAL BURNET COUNTIES... AT 513 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SMITHWICK...OR 8 MILES EAST OF MARBLE FALLS...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY HILL BY 535 PM CDT... SEWARD JUNCTION BY 540 PM CDT... 9 MILES NORTHWEST OF SERENADA BY 555 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3075 9768 3051 9763 3047 9824 3062 9828 TIME...MOT...LOC 2219Z 235DEG 31KT 3061 9809 $$
258
WWUS54 KEWX 112227
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT WED MAY 11 2011
TXC053-453-491-112300-
/O.CON.KEWX.SV.W.0034.000000T0000Z-110511T2300Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
527 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN TRAVIS...WEST CENTRAL WILLIAMSON AND SOUTH CENTRAL
BURNET COUNTIES...
AT 522 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF SMITHWICK...OR 8 MILES SOUTH OF
BERTRAM...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF LIBERTY HILL AND 8 MILES NORTHWEST OF SEWARD
JUNCTION BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3062 9828 3071 9787 3055 9778 3048 9805
3047 9823
TIME...MOT...LOC 2227Z 221DEG 30KT 3067 9805
$$995
WWUS54 KEWX 112230
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT WED MAY 11 2011
TXC053-453-491-112300-
/O.CON.KEWX.SV.W.0034.000000T0000Z-110511T2300Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
530 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN TRAVIS...WEST CENTRAL WILLIAMSON AND SOUTH CENTRAL
BURNET COUNTIES...
AT 522 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR SPICEWOOD...OR 8 MILES SOUTHEAST OF MARBLE FALLS...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBERTY HILL BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3062 9828 3071 9787 3057 9793 3048 9805
3047 9823
TIME...MOT...LOC 2230Z 221DEG 30KT 3055 9812
$$240
WWUS54 KEWX 112240
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT WED MAY 11 2011
TXC053-453-491-112300-
/O.CON.KEWX.SV.W.0034.000000T0000Z-110511T2300Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
540 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN TRAVIS...WEST CENTRAL WILLIAMSON AND SOUTH CENTRAL
BURNET COUNTIES...
AT 535 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR SMITHWICK...OR 11 MILES EAST OF MARBLE FALLS...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBERTY HILL BY 555 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3051 9804 3053 9814 3062 9820 3071 9787
3057 9793
TIME...MOT...LOC 2240Z 221DEG 30KT 3061 9806
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:04 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 11, 4:04 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 404 PM CDT WED MAY 11 2011 .DISCUSSION... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES...BLANCO...HAYS...TRAVIS AND WILLIAMSON COUNTIES. SHOWERS AND STORMS...SOME OF THEM SEVERE IN NATURE...WILL CONTINUE TO AFFECT PORTIONS OF THE HILL COUNTRY...ESPECIALLY THOSE WITHIN THE WATCH AREA THROUGH LATE THIS EVENING. THIS SENSIBLE WEATHER CONDITIONS WILL CONTINUE TO ABOUT MIDNIGHT AS IT MOVES EASTWARD TOWARDS THE NORTHEAST HILL COUNTRY AND AREAS ALONG THE I-35 CORRIDOR INCLUDING THE AUSTIN METRO AREA. EXPECT MODERATE TO LOCALIZED HEAVY SHOWERS AND STRONG TO SEVERE STORMS TONIGHT WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. SIMILAR WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN THURSDAY AFTERNOON ACROSS SOUTH CENTRAL TEXAS. HOWEVER...SHOWERS AND STORMS SHOULD DEVELOP MORE FREQUENT ALONG THE I-35 CORRIDOR AND EAST. EXPECT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MAINLY OVER THE COASTAL BEND AREA. RAINFALL AMOUNTS COULD RANGE FROM ONE QUARTER TO HALF INCH WITH HIGHER AMOUNTS OVER ISOLATED SPOTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 84 69 87 59 / 30 40 20 - - AUSTIN BERGSTROM INTL AIRPORT 74 84 67 87 54 / 30 40 20 - - NEW BRAUNFELS MUNI AIRPORT 73 85 68 89 58 / 30 40 20 - - BURNET MUNI AIRPORT 69 83 63 82 55 / 30 30 20 - - DEL RIO INTL AIRPORT 74 90 70 93 64 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 72 84 66 84 55 / 30 40 20 - - HONDO MUNI AIRPORT 75 86 69 92 59 / 30 30 20 - - SAN MARCOS MUNI AIRPORT 72 84 67 86 57 / 30 40 20 - - LA GRANGE - FAYETTE REGIONAL 74 85 71 85 56 / 30 50 40 10 - SAN ANTONIO INTL AIRPORT 75 85 70 87 62 / 30 40 20 - - STINSON MUNI AIRPORT 77 86 72 91 62 / 30 40 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...19 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 11, 4:40 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 PM CDT WED MAY 11 2011 TXZ171>173-183>194-202>209-217>225-228-122145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 440 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR GILLESPIE...LLANO...BURNET...BLANCO...HAYS...TRAVIS... AND WILLIAMSON COUNTIES UNTIL 10 PM CDT TONIGHT. THE STORMS WILL CONTINUE TO AFFECT THE NORTHEASTERN HILL COUNTRY INCLUDING THE AUSTIN METRO AREA THROUGH LATE THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE HIGHEST CHANCES OF STORMS WILL THE NORTHERN HILL COUNTRY AND EAST OF THE I-35 CORRIDOR...ESPECIALLY THE FAR SOUTHEASTERN COUNTIES AND THE COASTAL BEND AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND THURSDAY.
In the hours before
Local storm report, May 11, 3:13 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL QUEMADO 28.95N 100.63W
05/11/2011 E1.75 INCH MAVERICK TX POST OFFICE
&&
EVENT NUMBER EWX1100115
JPBLocal storm report, May 11, 3:18 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 SE CASTELL 30.62N 98.40W
05/11/2011 E0.88 INCH BURNET TX PUBLIC
DIME TO NICKEL
&&
EVENT NUMBER EWX1100116
JPBLocal storm report, May 11, 3:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL LLANO 30.75N 98.67W
05/11/2011 E1.00 INCH LLANO TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1100117
JPBLocal storm report, May 11, 4:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 S KINGSLAND 30.65N 98.45W
05/11/2011 M0.88 INCH LLANO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100118
AKFLocal storm report, May 11, 4:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 NNW MARBLE FALLS 30.66N 98.30W
05/11/2011 E0.25 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100119
AKFLocal storm report, May 11, 5:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 SW KINGSLAND 30.65N 98.47W
05/11/2011 E0.25 INCH LLANO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100120
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 27 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 49 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Zavala | 48 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 47 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Gillespie, Llano | 48 min |
| May 11, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 43 min |
| May 11, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 48 min |
| May 11, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 46 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.